Thunderstorm Wind, Wayne
- When
- July 4, 1:27 PM EST
- Where
- Wayne County, Monticello
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.833, -84.833
Trees and power lines reported down in and around Monticello.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 4, 9:50 AM EST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1050 AM EDT WED JUL 4 2001 14Z SFC ANALYSIS SHOWS A COLD FRONT STRETCHED FROM MICHIGAN THROUGH SOUTHWEST KENTUCKY AND DOWN TO ARKANSAS. A SECONDARY FRONT IS DROPPING THROUGH NORTHERN ILLINOIS AND IOWA. AN MCS IS WORKING ITS WAY THROUGH EAST KENTUCKY WITH HEAVY RAINS AND GUSTY WINDS. THIS WILL BE DYING OUT TOWARD NOON LEAVING US IN A LULL UNTIL AFTERNOON HEATING AND THE NEARBY BOUNDARY LIKELY SPARK ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DUE TO THE RAIN AND LEFTOVER CLOUDS... WILL UPDATE TO LOWER TEMPS A TAD ACROSS THE AREA. WILL ALSO FINE TUNE POPS AND SKY COVER. UPDATE OUT SHORTLY. .JKL...NONE. GReEIF
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 900 AM EDT WED JUL 4 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING OVER ALL OF EASTERN KENTUCKY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF EASTERN KENTUCKY TODAY AND INTO THIS EVENING. A SERIES OF STORM COMPLEXES ARE EXPECTED TO MOVE THROUGH THE OHIO VALLEY TODAY AS AN APPROACHING COLD FRONT INTERACTS WITH AN INCREASINGLY MOIST AND UNSTABLE AIR MASS. THE FIRST BATCH OF STORMS ARE EXPECTED TO DIE OUT OVER EASTERN KENTUCKY DURING THE MORNING. HOWEVER...ANOTHER ORGANIZED AREA OF STORMS ARE LIKELY LATER THIS AFTERNOON. IN ADDITION...THE HIGH MOISTURE CONTENT OF THE AIR AND THESE SLOW MOVING THUNDERSTORM COMPLEXES WILL BRING HEAVY RAIN AND THE POSSIBILITY OF FLOODING TO EAST KENTUCKY. THE MAIN THREAT FROM THE STORMS WILL BE WIND DAMAGE...LARGE HAIL AND HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. GREIF
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines reported down in and around Monticello.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257409.